Advertisement

Journal d'Analyse Mathématique

, Volume 137, Issue 2, pp 559–601 | Cite as

Pointwise estimates of solutions to semilinear elliptic equations and inequalities

  • Alexander Grigor’yanEmail author
  • Igor Verbitsky
Article
  • 19 Downloads

Abstract

We obtain sharp pointwise estimates for positive solutions to the equation −Lu + Vuq = f, where L is an elliptic operator in divergence form, q ∈ ℝ\{0}, f ≥ 0 and V is a function that may change sign, in a domain Ω in ℝn, or in a weighted Riemannian manifold.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    A. Agmon, On positivity and decay of solutions of second order elliptic equations on Riemannian manifolds, in Methods of Functional Analysis and Theory of Elliptic Equations (Naples, 1982), Liguori, Naples, 1983, pp. 19–52.Google Scholar
  2. [2]
    M. Aizenman and B. Simon, Brownianmotion and Harnack inequality for Schrödinger operators, Comm. Pure Appl. Math. 35 (1982), 209–273.MathSciNetCrossRefzbMATHGoogle Scholar
  3. [3]
    D. H. Armitage and S. J. Gardiner, Classical Potential Theory, Springer Monographs in Math., Springer-Verlag, London–Berlin–Heidelberg, 2001.CrossRefzbMATHGoogle Scholar
  4. [4]
    R. Atar, S. Athreya and Z.-Q. Chen, Exit time, Green function and semilinear elliptic equations, Electr. J. Probab. 14 (2009), 50–71.zbMATHGoogle Scholar
  5. [5]
    H. Brezis and X. Cabré, Some simple nonlinear PDE’s without solutions, Boll. Unione Mat. Ital. Ser. 8 1-B (1998), 223–262.Google Scholar
  6. [6]
    H. Brezis and S. Kamin, Sublinear elliptic equations in Rn, Manuscripta Math. 74 (1992), 87–106.MathSciNetCrossRefzbMATHGoogle Scholar
  7. [7]
    H. Brezis and L. Oswald, Remarks on sublinear elliptic equations, Nonlinear Anal. 10 (1986), 55–64.MathSciNetCrossRefzbMATHGoogle Scholar
  8. [8]
    D. T. Cao and I. E. Verbitsky, Finite energy solutions of quasilinear elliptic equations with sub-natural growth terms, Calc. Var. Partial Differential Equations 52 (2015), 529–546.MathSciNetCrossRefzbMATHGoogle Scholar
  9. [9]
    D. T. Cao and I. E. Verbitsky, Nonlinear elliptic equations and intrinsic potentials of Wolff type, J. Func. Anal. 272 (2017), 112–165.MathSciNetCrossRefzbMATHGoogle Scholar
  10. [10]
    K. L. Chung and Z. Zhao, From Brownian Motion to Schrödinger’s Equation, Grundlehren Math. Wiss., Vol. 312, Springer, Berin–Heidelberg, 1995.Google Scholar
  11. [11]
    J. L. Doob, Classical Potential Theory and Its Probabilistic Counterpart, Classics in Math., Springer-Verlag, New York–Berlin–Heidelberg–Tokyo, 2001.CrossRefzbMATHGoogle Scholar
  12. [12]
    E. B. Dynkin, Superdiffusions and Positive Solutions of Nonlinear Partial Differential Equations, University Lecture Ser. Vol. 34, Amer. Math. Soc., Providence, RI, 2004.CrossRefzbMATHGoogle Scholar
  13. [13]
    L. Dupaigne, M. Ghergu, and V. Radulescu, Lane–Emden–Fowler equations with convection and singular potential, J. Math. Pures Appl. 87 (2007), 563–581.MathSciNetCrossRefzbMATHGoogle Scholar
  14. [14]
    M. Frazier and I. E. Verbitsky, Global Green’s function estimates, in Around the Research of Vladimir Maz’ya III, Analysis and Applications, Intern. Math. Series, Vol. 13, Springer, Berelin, 2010, pp. 105–152.CrossRefGoogle Scholar
  15. [15]
    M. Frazier, F. Nazarov, and I. E. Verbitsky, Global estimates for kernels of Neumann series and Green’s functions, J. London Math. Soc. 90 (2014), 903–918.MathSciNetCrossRefzbMATHGoogle Scholar
  16. [16]
    M. Ghergu, Lane–Emden systems with negative exponents, J. Funct. Anal. 258 (2010), 3295–3318.MathSciNetCrossRefzbMATHGoogle Scholar
  17. [17]
    M. Ghergu and V. Radulescu, Singular Elliptic Problems. Bifurcation and Asymptotic Analysis, Oxford Lecture Ser. in Math. and Appl., Vol. 37, Oxford University Press, Oxford, 2008.Google Scholar
  18. [18]
    A. Grigor’yan, Heat kernels onweighted manifolds and applications, Contemp.Math. 398 (2006), 93–191.CrossRefzbMATHGoogle Scholar
  19. [19]
    A. Grigor’yan, Heat Kernel and Analysis on Manifolds, AMS/IP Studies in Adv. Math., Vol. 4, Amer. Math. Soc., Providence, RI, 2009.zbMATHGoogle Scholar
  20. [20]
    A. Grigor’yan and W. Hansen, Lower estimates for a perturbed Green function, J. Anal. Math. 104 (2008), 25–58.MathSciNetCrossRefzbMATHGoogle Scholar
  21. [21]
    A. Grigor’yan and W. Hansen, Lower estimates for perturbed Dirichlet solutions, unpublished manuscript, https://www.math.uni-bielefeld.de/˜grigor/fekac.pdfGoogle Scholar
  22. [22]
    W. Hansen, Uniform boundary Harnack principle and generalized triangle property, J. Funct. Anal. 226 (2005), 452–484.MathSciNetCrossRefzbMATHGoogle Scholar
  23. [23]
    W. Hansen and Z. Ma, Perturbation by differences of unbounded potentials, Math. Ann. 287 (1990), 553–569.MathSciNetCrossRefzbMATHGoogle Scholar
  24. [24]
    W. Hansen and I. Netuka, On the Picard principle for + μ, Math. Z. 270 (2012), 783–807.MathSciNetCrossRefzbMATHGoogle Scholar
  25. [25]
    I. W. Herbst and Z. Zhao, Green’s functions for the Schrödinger equation with short-range potential, Duke Math. J. 59 (1989), 475–519.MathSciNetCrossRefzbMATHGoogle Scholar
  26. [26]
    B. J. Jaye, V. G. Maz’ya and I. E. Verbitsky, Existence and regularity of positive solutions of elliptic equations of Schrödinger type, J. Anal.Math. 118 (2012), 577–621.MathSciNetCrossRefzbMATHGoogle Scholar
  27. [27]
    N. J. Kalton and I. E. Verbitsky, Nonlinear equations and weighted norm inequalities, Trans. Amer. Math. Soc. 351 (1999), 3441–3497.MathSciNetCrossRefzbMATHGoogle Scholar
  28. [28]
    M. Marcus and L. Véron, Nonlinear Second Order Elliptic Equations Involving Measures, De Gruyter Ser. Nonlin. Analysis Appl., Vol. 21, Berlin–Boston, 2014.Google Scholar
  29. [29]
    M. Murata, Structure of positive solutions to (− + V)u = 0 in Rn, Duke Math. J. 53 (1986), 869–943.MathSciNetCrossRefzbMATHGoogle Scholar
  30. [30]
    Y. Pinchover, Topics in the theory of positive solutions of second-order elliptic and parabolic partial differential equations, in Spectral Theory and Mathematical Physics: A Festschrift in Honor of Barry Simon’s 60th Birthday, Proc. Symp. PureMath. 76, Amer.Math. Soc., Providence, RI, 2007, pp. 329–356.Google Scholar
  31. [31]
    L. Véron, Elliptic equations involving measures, in Stationary Partial Differential Equations, Stationary Partial Differential Equations, Handbook of Differential Equations, Vol. 1, Elsevier, Amsterdam, 2004, pp. 593–712.Google Scholar

Copyright information

© The Hebrew University of Jerusalem 2019

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of BielefeldBielefeldGermany
  2. 2.Department of MathematicsUniversity of MissouriColumbiaUSA

Personalised recommendations